Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 40, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 30, 2000, 10:52 AM EST for Jeff Davis County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2000, 10:52 AM EST (15:52 UTC)
- Expired
- Mar 30, 2000, 11:25 AM EST
- In force
- 33 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Jeff Davis County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 3.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 384 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 301553 SVRJAX GAC161-301625- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1052 AM EST THU MAR 30 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA * UNTIL 1125 AM EST * AT 1052 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 19 MILES WEST OF SNIPESVILLE...OR ABOUT 14 MILES NORTHEAST OF FITZGERALD... MOVING EAST AT 65 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1115 AM EST... SNIPESVILLE... DENTON... HAZLEHURST... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSONVILLE. $$ WELSH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:11 AM EST, 41 minutes earlier.
Area forecast discussion, Mar 30, 10:11 AM EST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1011 AM EST THU MAR 30 2000 WILL UP POPS ACROSS GEORGIA PER NEWEST ETA RUN AS PRECIP EXPECTED THERE MOST OF THE DAY INTO TONIGHT. WILL KEEP POPS AS IS ACROSS FLORIDA CWA. WILL DROP TEMPS ACROSS AREA DUE TO CLOUDINESS AND BUMP UP WINDS A LITTLE. LOW PRESSURE JUST WEST OF FLORIDA PANHANDLE WITH WARM FRONT ACROSS CENTRAL GEORGIA. MARINE...WILL UP OFFSHORE WATERS TO SCA AND LEAVE NEAR SHORE WATERS AT SCEC. THANKS TBW AND MLB FOR COORD. .JAX... GA...SCA OFFSHORE THIS AFTERNOON. FL...SCA OFFSHORE THIS AFTERNOON.
In the hours before
Special weather statement, Mar 30, 6:23 AM EST, 4 hours 29 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-301430- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 623 AM EST THU MAR 30 2000 SHOWERS AND THUNDERSTORMS ALONG A WARM FRONT LOCATED ACROSS SOUTH CENTRAL GEORGIA THIS MORNING WILL GRADUALLY WEAKEN LATER THIS MORNING AND MOVE NORTH OF THE AREA AS THE FRONT LIFTS TO THE NORTH. HOWEVER...A COLD FRONT CURRENTLY LOCATED ACROSS THE NORTH CENTRAL GULF FROM A SURFACE LOW PRESSURE SYSTEM OVER SOUTHEASTERN LOUISIANA WILL BE MOVING EAST DURING THE DAY. THIS FRONT IS EXPECTED TO MOVE ACROSS SOUTHEAST GEORGIA AND NORTHEAST TONIGHT WITH SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE AREA AGAIN LATER THIS AFTERNOON AND THROUGH THE EVENING HOURS. SOME OF THE STORMS COULD BE STRONG AND ONE OR TWO WILL HAVE THE POTENTIAL TO BECOME SEVERE. SPOTTERS ARE ADVISED TO REMAIN ON THE ALERT IN CASE ACTIVATION BECOMES NECESSARY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. SANTOS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:17 AM EST | Severe Thunderstorm Warning | JAX | Clinch | 28 min |
| Mar 30, 5:30 AM EST | Severe Thunderstorm Warning | JAX | Coffee | 30 min |
| Mar 30, 6:08 AM EST | Severe Thunderstorm Warning | JAX | Bacon, Coffee | 37 min |
| Mar 30, 7:03 AM EST | Severe Thunderstorm Warning | JAX | Bacon, Coffee, Jeff Davis | 27 min |
| Mar 30, 7:27 AM EST | Tornado Warning | JAX | Bacon | 33 min |
| Mar 30, 7:59 AM EST | Tornado Warning | JAX | Appling, Pierce, Wayne | 31 min |
| Mar 30, 8:20 AM EST | Severe Thunderstorm Warning | JAX | Bacon, Coffee | 25 min |
| Mar 30, 8:27 AM EST | Tornado Warning | JAX | Wayne | 33 min |
| Mar 30, 8:47 AM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Pierce | 28 min |
| Mar 30, 9:06 AM EST | Tornado Warning | JAX | Pierce, Wayne | 24 min |
| Mar 30, 9:32 AM EST | Tornado Warning | JAX | Wayne | 28 min |
| Mar 30, 1:21 PM EST | Tornado Warning | JAX | Charlton | 39 min |
| Mar 30, 1:30 PM EST | Tornado Warning | JAX | Camden | 30 min |
| Mar 30, 1:55 PM EST | Tornado Warning | JAX | Charlton | 35 min |
| Mar 30, 2:22 PM EST | Tornado Warning | JAX | Charlton | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.